- Question: I'm a 38 year-old male undergoing treatment for acne with Fabior (tazarotene foam 0.1%) and have a couple concerns I hope you can help me with. First, roughly a year ago, I developed splotchy dark spots on the crest of my nose and on my cheeks just beside the nose (hyperpigmentation?). Pores do not show inside the splotches on my nose. This may have been a reaction to a skin care product or using inferior sunscreen; a year of using Elta MD UV Clear has not helped, however. Anything I can do or use? Second, although I cleanse with Cerave Hydrating Cleanser, occasionally physically exfoliate with Dermalogica Daily Clean Scrub, and moisturize with Elta MD AM Therapy, the skin around my mouth from the base of my nose to my chin (where I shave with either an electric or a cartridge razor) is always dry and tight while sometimes flaky. Oddly enough, my cheeks and forehead are slightly tight but shiny. Should I consider some different products? Since I started using the Fabior, other cleansers I've tried make the tightness worse. Thank you!
You can use a hyperpigmentation serum that does not contain exfoliators to treat the splotches. I would recommend SkinCeuticals Discoloration Defense. It has Kojic acid which is a great ingredient for combating discoloration without adding extra exfoliating properties. It seems like your skin is also in need of some better hydration. The Fabior is going to contribute to a good amount of drying, so you will need to restore those lipids in your skin. I know that you are being treated for acne, but don’t worry, you can add oil and moisture to your skin without making the problem worse. You’ll want to use a lightweight moisturizer, however, I would stay away from products that have added acids due to your prescription. If the products has calming ingredients, even better! PCA Skin Clear Skin is our top rated moisturizer for concerns such as yours. I would try that out and see how your skin feels.